Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS New Orleans, LA

May 11, 2001Saint Charles Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2001, 12:45 PM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 11, 2001, 12:45 PM CDT (17:45 UTC)
Expired
May 11, 2001, 1:15 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 111743
SVRNEW

LAC089-095-111815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF LAPLACE

* UNTIL 115 PM CDT

* AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAPLACE...OR ABOUT 4 MILES SOUTHEAST OF
  LAPLACE.  THE STORM WAS NEARLY STATIONARY.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3013 9046 3005 9057 2997 9048 3004 9036

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:30 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 11, 9:30 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
930 AM CDT FRI MAY 11 2001

MORNING FOG WORDING REMOVED FROM ZONES. ALSO BUMPED POPS UP TO
WIDELY SCATTERED S OF THE LAKE CONSISTENT WITH CURRENT RADAR. REST
OF THE PACKAGE LOOKS GOOD.

.NEW...NONE
LA...NONE.
MS...NONE.

09

In the hours before

Special weather statement, May 11, 7:00 AM CDT, 5 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT FRI MAY 11 2001

...SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL REMAIN OVER THE GULF OF MEXICO
THROUGH TONIGHT. THE ATMOSPHERE IS UNSTABLE AND REMAINS MOIST BELOW
TEN THOUSAND FEET.

...THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING, WIND GUSTS
AROUND 30 MPH, AND BRIEF HEAVY RAINFALL WITH RATES GENERALLY LESS
THAN ONE INCH PER HOUR. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

...ACTIONS...NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
TH%E FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, May 11, 11:00 AM CDT, 1 hour 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI MAY 11 2001

SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE OVER THE
GULF OF MEXICO THROUGH TONIGHT. OTHERWISE...HIGH PRESSURE REMAINS
ANCHORED OVER THE LOWER EASTERN STATES.

THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE FORECAST AREA TODAY. THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE OCCASIONAL LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL
WITH RATES GENERALLY LESS THAN ONE INCH PER HOUR. HOWEVER...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

ACTIONS...NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.